Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 211, NWS Paducah, KY

April 25, 2006Ripley County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Apr 25, 2006, 5:46 PM CDT for Ripley County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 25, 2006, 5:46 PM CDT (22:46 UTC)
Expired
Apr 25, 2006, 6:34 PM CDT
In force
48 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Ripley County, MO

The radar

The Memphis radar (KNQA), 171 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 4:44 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.8 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-256 J/kg
Mixed-layer LCL
792 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 1:00 PM CDT, 4 hours 46 minutes earlier.

Area forecast discussion, Apr 25, 1:00 PM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
100 PM CDT TUE APR 25 2006

.DISCUSSION...

SCATTERED SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE ALONG/AHEAD OF
ERODING BOUNDARY...WHICH IS MOVING THRU SERN PTNS FA THIS PM. THEN
BLAYER FLOW BECOMES NLY IN ITS WAKE...AND EVEN THOUGH BOUNDARY
STALLS JUST SOUTH...INITIATOR OF ANY REMAINING CONVECTION WL BE MORE
UPR TROF PASSAGE DRIVEN COMBO WITH OVERRUNNING OF BOUNDARY. THUS
WELL GO HIGHER POP SOUTH THAN NORTH. GFS AND NAM HAVE BOTH OVERDONE
CONVECTION AND SEEM TO DO SO TONIGHT AS WELL...WHILE NGM LOOKS MORE
REALISTIC GIVEN CURRENT SATELLITE/RADAR PICTURE. WELL MONITOR THRU
PRESS TIME BUT FOR NOW WE ARE LEANING TOWARD NGM FWC MOS
OUTPUT...WHICH MEANS LOWER POPS TONIGHT.

AFTER TONIGHT ALL MODELS AGREE WED-FRI SHOULD BE DRY. GFS/NAM BOTH
REINTRODUCE POPS LATE FRI INTO FRI NIGHT WITH THE NEXT SYSTEM
INCOMING. COLLABORATIVE/PERSISTENCE SUGGESTS WAIT TIL FRI NIGHT AND
WELL KEEP THAT GOING UNTIL WE SEE STRONGER SIGNAL. THEN GETTING
INTO THE LONGER RANGE MODEL OUTPUT...WE SEE THE GFS...DGEX...AND
ECMWF ALL SWEEPING A BROAD TROF ACROSS THE LOWER OH/MID MS VALLEY
OVER THE WEEKEND. THIS HAS BEEN DONE AT LEAST PAST COUPLE OF RUNS SO
WERE GOING TO STEADILY BITE MORE INTO THIS SOLUTION...IE RUNNING
POPS TIL THE LOW BEGINS TO LIFT OUT EARLY NEXT WEEK. ALOT WL DEPEND
ON EVENTUAL PLACEMENT OF SURFACE AND UPPER LOWS...BUT FOR NOW WELL
GO THUNDER AS LOW IS TO THE WEST...AND BRING IN SHOWERS ON ITS
BACKSIDE SUNDAY AS POPS BEGIN TO WIND DOWN. DIURNALLY DRIVEN POPS
SHOULD BE HIGHER THAN NOCTURNAL POPS DUE TO INCREASED
INSTABILITY...IE TYPICAL SPRING UPPER LOW INDUCED PATTERN POPS.

IN THE WAKE OF THE LOWS DEPARTURE NEXT WEEK LOOKS DRY. WE MIGHT END
UP SEEING POPS INTO MON...BUT FOR NOW WE ARE TAKING THE INCREMENTAL
DIVE SO WELL AWAIT FUTURE RUNS TO DETERMINE MORE EXACT TIMING AND
PLACEMENT OF CONVECTION.

WITH THE NGM BIAS IN THE NEAR TERM WE BIAS OUR TEMPS TOWARD ITS FWC
BASED MOS. IN THE MEDIUM TO LONGER RANGE WE BLENDED NAM/GFS MOS
TEMPS WITH SLIGHT TWEEKS FOR COLLABORATIVE/PERSISTENCE FORECASTING
PURPOSES.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Apr 25, 4:50 AM CDT, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
450 AM CDT TUE APR 25 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-261000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
450 AM CDT TUE APR 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY MAINLY ALONG
AND SOUTHEAST OF A LINE FROM NEW MADRID MISSOURI...TO PADUCAH
KENTUCKY...TO MADISONVILLE KENTUCKY. THE MAIN CONCERNS WITH SEVERE
THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT THROUGH SATURDAY NIGHT
ACROSS THE ENTIRE QUAD STATE REGION. WIDESPREAD SEVERE WEATHER IS
NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TODAY ACROSS PORTIONS OF WEST
KENTUCKY AND EXTREME SOUTHEAST MISSOURI.

RST

In the hours before

Local storm report, Apr 25, 5:26 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
526 PM CDT TUE APR 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HAIL             GATEWOOD                36.56N 91.07W
04/25/2006  E2.00 INCH       RIPLEY             MO   LAW ENFORCEMENT

&&

DLL

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 4:46 PM CDTSevere Thunderstorm WarningPAHRipley59 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.